Alert archive / Montana / Wind Advisories in 2012

Wind Advisory 29, NWS Billings, MT

December 19, 2012Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Dec 19, 2012, 11:54 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Dec 20, 2012, 5:00 PM MST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2012, 11:54 PM MST (06:54 UTC)
In effect from
Dec 20, 2012, 5:00 PM MST
Expired
Dec 21, 2012, 11:44 AM MST
In force
19 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 6.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2012-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2012-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2003 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WWUS75 KBYZ 200654
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1154 PM MST WED DEC 19 2012

...STRONG WINDS WILL CONTINUE FOR THE LIVINGSTON AREA AND
BEARTOOTH FOOTHILLS...

.THE COMBINATION OF HIGH PRESSURE OVER YELLOWSTONE PARK AND LOW
PRESSURE IN CENTRAL MONTANA WILL CAUSE STRONG SOUTHWEST WINDS
NEAR LIVINGSTON AND ALONG THE BEARTOOTH FOOTHILLS TONIGHT THROUGH
THURSDAY NIGHT. THE STRONGEST WINDS WILL OCCUR THROUGH MID DAY
THURSDAY.

MTZ065-066-210700-
/O.UPG.KBYZ.WI.Y.0028.000000T0000Z-121221T1200Z/
/O.NEW.KBYZ.HW.W.0017.121220T0654Z-121220T1900Z/
/O.NEW.KBYZ.WI.Y.0029.121220T1900Z-121221T1200Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
1154 PM MST WED DEC 19 2012

...HIGH WIND WARNING IN EFFECT UNTIL NOON MST THURSDAY...
...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO 5 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON MST THURSDAY. A WIND
ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT
FROM NOON THURSDAY TO 5 AM MST FRIDAY. 

* TIMING...STRONG WINDS WILL CONTINUE OVER THE AREA TONIGHT AND
  WILL REMAIN STRONG THROUGH THURSDAY NIGHT. THE STRONGEST WINDS
  WILL OCCUR THROUGH MID DAY THURSDAY.

* IMPACTS...EXPECT DANGEROUS CROSSWINDS ALONG INTERSTATE 90 FROM
  LIVINGSTON TO SPRINGDALE. WIND PRONE AREAS IN THE STILLWATER
  RIVER VALLEY WILL ALSO EXPERIENCE STRONG WIND GUSTS. 

* WINDS...SOUTHWEST 40 TO 55 MPH WITH GUSTS UP TO 75 MPH WILL
  CONTINUE THROUGH MID DAY THURSDAY. SLIGHTLY WEAKER WINDS OF 30
  TO 45 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED FROM MID DAY
  THURSDAY THROUGH THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
AN ALTERNATE ROUTE UNTIL THE WINDS SUBSIDE.


&&

$$

HTTP://WEATHER.GOV/BILLINGS
5 follow-up statements
752 
WWUS75 KBYZ 200947
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
247 AM MST THU DEC 20 2012

MTZ065-066-211000-
/O.CON.KBYZ.HW.W.0017.000000T0000Z-121220T1900Z/
/O.CON.KBYZ.WI.Y.0029.121220T1900Z-121221T1200Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
247 AM MST THU DEC 20 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...
...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 AM MST
FRIDAY...

* TIMING...SOUTHWEST WINDS GUSTING TO 81 MPH HAVE BEEN REPORTED
  EARLY THIS MORNING IN LIVINGSTON. STRONG WINDS WILL CONTINUE
  OVER THE AREA THROUGH TONIGHT. THE STRONGEST WINDS WILL OCCUR
  THROUGH MID DAY TODAY.

* IMPACTS...EXPECT DANGEROUS CROSSWINDS ALONG INTERSTATE 90 FROM 
  LIVINGSTON TO SPRINGDALE. WIND PRONE AREAS IN THE STILLWATER 
  RIVER VALLEY WILL ALSO EXPERIENCE STRONG WIND GUSTS. 

* WINDS...SOUTHWEST 40 TO 55 MPH WITH GUSTS UP TO 80 MPH WILL
  CONTINUE THROUGH MID DAY TODAY. SLIGHTLY WEAKER WINDS OF 30 TO
  45 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED FROM MID DAY TODAY
  THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE AN
ALTERNATE ROUTE UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
376 
WWUS75 KBYZ 201841
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1141 AM MST THU DEC 20 2012

...STRONG WINDS WILL CONTINUE FOR LIVINGSTON AND NYE TODAY...

.THE COMBINATION OF HIGH PRESSURE IN YELLOWSTONE PARK AND LOW
PRESSURE IN CENTRAL MONTANA WILL CONTINUE TO BRING STRONG
SOUTHWEST WINDS TO LIVINGSTON AND THE BEARTOOTH FOOTHILLS THROUGH
TONIGHT.

MTZ065-066-211200-
/O.EXT.KBYZ.HW.W.0017.000000T0000Z-121221T0000Z/
/O.EXT.KBYZ.WI.Y.0029.121221T0000Z-121221T1200Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
1141 AM MST THU DEC 20 2012

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
MST FRIDAY...

* WINDS...SOUTHWEST WINDS GUSTED TO NEAR 75 MPH AT LIVINGSTON AND
  NYE THROUGHOUT THE MORNING. THOUGH WINDS WILL SLOWLY DECREASE
  THIS AFTERNOON...GUSTS OF 65 TO 75 MPH ARE EXPECTED UNTIL AROUND
  SUNSET. WIND GUSTS WILL DECREASE TO 60 MPH TONIGHT.

* IMPACTS...EXPECT DANGEROUS CROSSWINDS ALONG INTERSTATE 90 FROM 
  LIVINGSTON TO SPRINGDALE. WIND PRONE AREAS IN THE STILLWATER 
  RIVER VALLEY WILL ALSO EXPERIENCE STRONG WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE AN
ALTERNATE ROUTE UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
393 
WWUS75 KBYZ 210000
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
500 PM MST THU DEC 20 2012

...STRONG WINDS WILL CONTINUE FOR LIVINGSTON AND NYE TONIGHT...

.THE COMBINATION OF HIGH PRESSURE IN YELLOWSTONE PARK AND LOW
PRESSURE IN CENTRAL MONTANA WILL CONTINUE TO BRING STRONG
SOUTHWEST WINDS TO LIVINGSTON AND THE BEARTOOTH FOOTHILLS THROUGH
TONIGHT. 

MTZ065-066-211200-
/O.CAN.KBYZ.HW.W.0017.000000T0000Z-121221T0000Z/
/O.CON.KBYZ.WI.Y.0029.000000T0000Z-121221T1200Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
500 PM MST THU DEC 20 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

* WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 65
  MPH CAN BE EXPECTED AT LIVINGSTON AND NYE FOR THE REST OF
  TONIGHT. 

* IMPACTS...EXPECT DANGEROUS CROSSWINDS ALONG INTERSTATE 90 FROM 
  LIVINGSTON TO SPRINGDALE. WIND PRONE AREAS IN THE STILLWATER 
  RIVER VALLEY WILL ALSO EXPERIENCE STRONG WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
934 
WWUS75 KBYZ 211000
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
300 AM MST FRI DEC 21 2012

MTZ065-066-211900-
/O.EXT.KBYZ.WI.Y.0029.000000T0000Z-121221T1900Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
300 AM MST FRI DEC 21 2012

...WIND ADVISORY NOW IN EFFECT UNTIL NOON MST TODAY...

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH
  CAN BE EXPECTED THROUGH THE MORNING HOURS. WIND SPEEDS WILL
  DIMINISH THIS AFTERNOON.

* IMPACTS...EXPECT DANGEROUS CROSSWINDS ALONG INTERSTATE 90 FROM 
  LIVINGSTON TO SPRINGDALE. WIND PRONE AREAS IN THE STILLWATER 
  RIVER VALLEY WILL ALSO EXPERIENCE STRONG WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
786 
WWUS75 KBYZ 211844
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1144 AM MST FRI DEC 21 2012


MTZ065-066-211945-
/O.CAN.KBYZ.WI.Y.0029.000000T0000Z-121221T1900Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
1144 AM MST FRI DEC 21 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS WILL CONTINUE WITH GUSTS TO NEAR 50 MPH...BUT
WILL GRADUALLY DECREASE THROUGH THE AFTERNOON. THEREFORE THE
ADVISORY HAS BEEN CANCELLED. 

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Dec 19, 8:35 PM MST, 3 hours 19 minutes earlier.

Area forecast discussion, Dec 19, 8:35 PM MST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
835 PM MST WED DEC 19 2012

.SHORT TERM...VALID FOR THU AND FRI...

WIND ADVISORY WORKING OUT WELL AS SUSTAINED WINDS OF 40 MPH HAVE
BEEN OCCURRING IN LIVINGSTON AND NEAR NYE THIS EVENING WITH BOTH
LOCATIONS REPORTING WIND GUSTS NEAR 65 MPH. THESE WINDS ARE THE
RESULT OF STRONG PRESSURE GRADIENT SETTING UP BETWEEN IDA-LWT
WHERE PRESSURE DIFFERENCE IS 12MB. CROSS SECTIONS INDICATING
STABLE LAYER AT MOUNTAIN TOP LEVEL WITH 700MB WINDS PROGGED AT
40KTS OVERNIGHT. THESE WINDS WILL INCREASE TO 50KTS BY 18Z
THURSDAY AND THIS WILL BE THE TIME PERIOD OF THE STRONGEST WINDS.
STRONG WINDS ALSO BEING AIDED BY COLD AIR DRAINAGE FROM
YELLOWSTONE PARK AND WINDS COULD GUSTS UP TO 70MPH IN THE GAP FLOW
AREAS. ONLY CHANGE TO FORECAST TONIGHT WAS TO LOWER OVERNIGHT
TEMPERATURES ACROSS OUR NORTHWEST ZONES AS TEMPERATURES WERE CLOSE
TO FORECAST LOWS. REMAINDER OF FORECAST ON TRACK. RICHMOND

PREVIOUS DISCUSSION...
WIND REMAINS THE PRIMARY CONCERN IN THE SHORT TERM PERIOD.

NEXT GAP WIND EVENT ON THE WAY FOR LIVINGSTON AND THE BEARTOOTH
FOOTHILLS. LEE SIDE TROF DEEPENING GRADUALLY THIS AFTERNOON...WITH
IDA-LWT GRADIENT AT 10MB AS OF 22Z...AND THIS GRADIENT WILL
CONTINUE TO TIGHTEN THROUGH THE NIGHT AS UPPER RIDGE BUILDS FROM
THE WEST. KEY TO THIS EPISODE IS STABILITY. COLD AIR EXISTS UP IN
YELLOWSTONE PARK WITH AFTERNOON TEMPS ONLY ON THE ORDER OF
+10F...AND COLD AIR DRAINAGE IS REFLECTED IN THE MEAGER 21F TEMP
AT LVM. SO AS THE MID LEVEL FLOW BACKS AND INCREASES TO NEAR 45-50
KTS AT 700MB...FAVORABLY ORIENTED GRADIENT AND STRONG LOW LEVEL
STABILITY WILL LEAD TO A SOLID ADVISORY EVENT FOR THE LIVINGSTON
AND NYE AREAS BEGINNING TONIGHT. PARAMETERS SEEM A BIT MORE
FAVORABLE THAN PREVIOUSLY THOUGHT SO WILL RAISE POTENTIAL GUSTS TO
60-70 MPH. IMPACTS WILL OF COURSE INCLUDE TRAVEL ON I-90 FROM
SPRINGDALE TO LIVINGSTON. PRESSURE FALLS IN NORTH CENTRAL MONTANA
NOT AS FAVORABLE FOR BIG TIMBER AND HARLOWTON SO LESS WIND AT
THESE LOCATIONS. MOUNTAIN TOP STABILITY SHOULD YIELD SOME HIGHER
GUSTS IN THE RED LODGE FOOTHILLS AS WELL...BUT MID LEVEL FLOW NOT
STRONG ENOUGH FOR A STRONG MOUNTAIN WAVE EVENT HERE.

OTHERWISE...RIDGE BUILDING IN FROM THE WEST WILL BRING DRY AND
WARMER CONDITIONS TO THE AREA THROUGH FRIDAY. THOUGH COLD AIR
DRAINAGE FROM THE PARK AND BIG HORN BASIN MAY HOLD TEMPS BACK A
BIT TOMORROW...SHOULD SEE HIGHS INTO THE 30S EVEN WITH POOR
MIXING. 850MB TEMPS ON THE ORDER OF +5 TO +7C AND CONTINUED
DOWNSLOPE FLOW SHOULD YIELD HIGHS INTO THE 40S ON FRIDAY. WILL BE
A CHILLY NIGHT TONIGHT ESPECIALLY IN OUR EAST...EAST OF DEVELOPING
SFC TROF...BUT NIGHTTIME LOWS WILL MODERATE OVER THE NEXT COUPLE
OF NIGHTS ALSO.

LOWER AIRMASS IS QUITE DRY WITH DEWPTS IN THE SINGLE DIGITS AND
LOW TEENS SO DO NOT SEE A LARGE FOG RISK FOR OUR EASTERN VALLEYS
TONIGHT EVEN AS WINDS DECOUPLE. INCREASING HIGH CLOUD ALSO WORKS
AGAINST FOG POTENTIAL LATE TONIGHT AND ALSO THURSDAY NIGHT.
BETTER CHANCE SHOULD BE IN NORTHEAST MT WHERE SNOW COVER WILL HELP
TO ADD TO THE BOUNDARY LAYER MOISTURE.

WEAK BACKDOOR FRONT WILL ALLOW COOLER CANADIAN AIR TO BEGIN TO
OOZE INTO OUR AREA LATE FRIDAY NIGHT. PER ISALLOBARIC WIND WITH
PRESSURE RISES TO OUR NORTH...THINK THIS FRONT MAY PUSH IN A BIT
FASTER THAN MODELS SHOWING NOW...SO HAVE TRENDED TEMPS IN OUR
NORTH A BIT COOLER FRIDAY NIGHT.

JKL

.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...

THERE IS STILL QUITE A BIT OF INCONSISTENCY BETWEEN MODEL RUNS
REGARDING THE HOLIDAY NEXT TUESDAY. SEVERAL RIPPLES OUT IN THE
PACIFIC ARE BEING TIMED DIFFERENTLY BETWEEN THE GFS...GEM AND
ECMWF. OVERALL HOWEVER...EXTENDED RANGE MODELS CONTINUE TO
INDICATE A COOLING TREND INTO NEXT WEEK...BUT ARE ALSO SHOWING AN
INCLINATION TOWARD A SOMEWHAT LESS AMPLIFIED PATTERN WHICH LEADS
US TO BELIEVE THE CHANCE OF FRIGID TEMPERATURES IS DECREASING FROM
WHAT THE MODELS SHOWED YESTERDAY. I FEEL WE HAVE THE CORRECT
TRENDS IN PLACE...BUT I AM LESS CONFIDENT IN THE TIMING AND
EXTREMES OF THE DETAILS AT THIS TIME. DUE TO WIDE SPREADS OF THE
ENSEMBLE MEMBERS...I DO NOT PLAN ON MANY WIDESPREAD OR SIGNIFICANT
CHANGES TO THE INHERITED EXTENDED FORECAST. THE ONE EXCEPTION TO
THIS WAS RAISING THE POPS FROM LATE SUNDAY NIGHT THROUGH MONDAY AS
EACH MODEL CYCLE HAS CONTINUED TO POINT TO THIS TIME FRAME AS
HAVING THE BEST CHANCE OF PRECIPITATION OCCUR.

WE ALWAYS RECEIVE MANY CALLS FOR SNOWFALL POTENTIAL AROUND THE
HOLIDAYS. SO DESPITE OUR AVERAGE CONFIDENCE RIGHT NOW WE LIKE TO
PROJECT SNOWFALL ACCUMULATIONS FOR TRAVELERS ETC. THIS SYSTEM
COMING IN EARLY NEXT WEEK LOOKS LIKE A TYPICAL OVERRUNNING/UPSLOPE
EVENT FOR ABOUT 12-18 HRS. TWO TO FOUR INCHES IS STANDARD FOR SUCH
AN EVENT FROM THE FOOTHILLS OUT AS FAR NORTH AS BILLINGS. THE GFS
SEEMS TO BE SUGGESTING NUMBERS RIGHT ABOUT IN THIS CATEGORY FOR
NOW AS WELL...WITH UP TO AROUND 6 INCHES IN THE MOUNTAINS AND
HIGHER FOOTHILLS. BT

&&

.AVIATION...

A FEW HIGH CLOUDS WILL MOVE ACROSS THE FORECAST AREA TONIGHT.
OTHERWISE...CLEAR SKIES AND VFR CONDITIONS WILL PREVAIL.
HOWEVER...GUSTY SOUTHWEST WINDS WILL CONTINUE TONIGHT AND REMAIN
STRONG THROUGH THURSDAY AROUND LIVINGSTON AND ALONG THE BEARTOOTH
FOOTHILLS. EXPECT SUSTAINED WINDS FROM 25 TO 40 KNOTS...WITH
OCCASIONAL GUSTS TO 65 KTS POSSIBLE. HOOLEY

&&

.PRELIMINARY POINT TEMP/POPS...

    THU     FRI     SAT     SUN     MON     TUE     WED
-----------------------------------------------------------
BIL 015/038 027/045 019/033 017/032 015/020 006/018 002/027
    00/N    00/N    01/B    21/B    35/S    41/B    01/B
LVM 016/037 026/043 021/034 018/032 016/023 010/019 003/028
    00/N    00/N    02/J    22/J    45/S    31/B    11/N
HDN 008/038 020/044 017/034 015/032 012/021 005/020 002/027
    00/B    00/B    01/B    11/B    24/S    42/J    01/B
MLS 006/033 017/038 012/028 011/026 010/016 001/014 904/020
    00/U    00/B    01/B    22/J    22/S    22/J    11/B
4BQ 005/039 017/043 015/034 015/032 010/021 005/020 000/023
    00/U    00/U    00/B    11/B    24/S    32/J    11/B
BHK 000/033 013/039 011/026 009/024 007/015 000/015 905/017
    00/U    00/U    00/B    13/J    23/S    32/J    11/B
SHR 007/038 019/042 019/038 017/035 015/024 007/021 003/028
    00/B    00/B    00/B    01/B    13/S    32/J    01/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT UNTIL 5 AM MST FRIDAY FOR ZONES
      65-66.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Dec 19, 9:09 PM MST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
909 PM MST WED DEC 19 2012

MTZ028>042-056>058-063>068-WYZ098-099-210415-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
909 PM MST WED DEC 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT

STRONG SOUTHWEST WINDS WILL CONTINUE IN FAVORED LOCATIONS ALONG
THE FOOTHILLS TONIGHT INCLUDING THE LIVINGSTON AND NYE AREAS.
WIND GUST OF 60 TO 70 MPH WILL CAUSE DANGEROUS CROSSWINDS ALONG
INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG SOUTHWEST WINDS AND DANGEROUS CROSSWINDS WITH GUSTS OF 60
TO 70 MPH WILL CONTINUE UNTIL EARLY FRIDAY AROUND LIVINGSTON AND
NYE.

THE POTENTIAL EXISTS FOR COLDER TEMPERATURES AND ACCUMULATING
SNOWFALL THIS WEEKEND INTO EARLY NEXT WEEK. A CANADIAN COLD FRONT
WILL LIKELY DROP INTO THE AREA BY SATURDAY...WITH A MORE
SIGNIFICANT SURGE OF COLD AIR EXPECTED BY MONDAY. THE POTENTIAL
FOR SNOWFALL WILL INCREASE SUNDAY OR SUNDAY NIGHT AND CONTINUE
INTO CHRISTMAS DAY. THERE IS UNCERTAINTY IN HOW THE WEATHER
PATTERN WILL EVOLVE SO THOSE WITH HOLIDAY TRAVEL PLANS SHOULD
MONITOR THE FORECAST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 11:54 PM MSTHigh Wind WarningBYZPark, Stillwater, Sweet Grass17 hr

Nearby

Wind Advisories in Montana, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.